| Catalog Number |
J329H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/08/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.During the procedure, 2 suture needles broke upon abdominal closing and caused 15 minute delay requiring xray to be called in.Suture fragments were recovered.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: i will be sending more sutures than initially reported as we have pulled all lots of the suture from the o(please refer to the attached email) hospital.There is a total of 108 sutures of this to be sent.Shipping has been completed.Additional info: -were there any unexpected outcomes or complications as a result of the prolonged surgery time? x ray had to be brought in to confirm the presence of the needles.-was there any change in the patient¿s post-operative care due to the prolonged procedure? no change in post operative.- please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Additional h11: vcl ct brd vio 27in 0 s/a ct-3 - j329h (j329h): unknown vcl ct brd vio 27in 0 s/a ct-3 - j329h (j329h): lot/batch number: list any j&j products that were utilized during the case but did not contribute to the reported event.## *** was there any reported patient or user harm? ## no *** was there a significant delay? ## yes *** how long was the delay (minutes)? ## 15 *** if available, provide the product order number (po).## *** do you need product packaging to send the product back? ## yes *** would you like a return label at the end of this process? ## yes ***.This parcel contains biohazardous materials and/or materials used during a medical procedure ## yes ***.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9.H3 evaluation: the product was returned to ethicon for evaluation.One sealed box containing thirty-six (36) representative samples and three open boxes containing twelve (12), thirty-five (35) and twenty-four (24) unopened representative samples each (total: one hundred and seven (107) samples) were received for analysis.Product code.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.As per the sampling plan, a visual inspection was performed on thirty-two (32) samples, the packets were opened, and the swage and attachment area were noted to be as expected.The tip and body of the needles were examined under magnification, and no defects or needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.